MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A2
Catalog Number 816047100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined intital and final report on this incident.
 
Event or Problem Description
The customer reported false positive reactions of biotestcell-a2 during manual testing.She stated that a patient sample with a known cold agglutinin and the hemobioscience control qc1 (blood group a rh negative, no antibodies) showed the false positive reactions.The customer did neither return the complaint sample biotestcell-a2 for investigational testing nor the specimens that had caused the false positive test results.When the customer announced that she wold provide her complaint sample and the qc after all, both had already expired.Therefore, we did not request them any longer.Our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples.The testing was performed manually according to the instruction for use (ifu).The tests were performed as immediate spin test and with an incubation for 30 minutes at room temperature.In all cases the positive and negative reactions were correct.We did not observe any false positive reaction.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available, and the retention sample reacted as expected.Because neither the complaint sample nor the specimens that caused the false positive reactions were available, the root cause of the false positive reactions at the customer´s site remains unknown.Especially since the customer had reported that in a repeat test conducted with a prolonged incubation according to the ifu, the reactions were negative.The positive reaction of the patient sample might be explainable by the presence of the known cold agglutinin, but not the positive reaction of the hemobioscience control qc1.We did not receive any other complaints regarding this complaint reason.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL A2
Common Device Name
BIOTESTCELL A2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13867914
Report Number9610824-2022-00014
Device Sequence Number14625705
Product Code QHT
UDI-Device Identifier07611969952625
UDI-Public(01)07611969952625(17)220314(10)9202011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Catalogue Number816047100
Device Lot Number9202011-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown